One Dies and Three Fall Ill Following Injection Of Herbal Drug In China

by Gopalan on  February 15, 2009 at 12:44 PM Alternative Medicine News   - G J E 4
 One Dies and Three Fall Ill Following Injection Of Herbal Drug In China
One has died and three others fall ill following injection of a herbal drug in China. Health authorities have since suspended use of the drug.

The patients used Shuanghuanglian to cure a cold and developed "normal adverse reactions", said Li Jun, spokesman of Heilongjiang Provincial Food and Drug Administration.

They had no life-threatening symptoms, he said.

Li refused to specify on the identities of the patients, the drug's producer or the dates of the injections.

Normal adverse reactions include a rash, difficulty breathing, localized pain, or shock. Severe reactions may lead to death, according to the directions of a Shuanghuanglian producer.

The herb has been blamed for sickening two other patients in northwest China's Qinghai Province. They developed fevers and breathing difficulties Wednesday after being injected with Shuanghuanglian made by the Jiamusi factory of the Wusuli River Pharmacy in Heilongjiang.

A 62-year-old woman died. The other people were still in critical condition Saturday at the Qinghai People's Hospital.

After the death, the Ministry of Health and the State Food and Drug Administration urged all hospitals and drug stores to suspend the use and sales of the product made by Jiamusi factory.

Shuanghuanglian injections are used to treat fever and coughs caused by colds. 

Source: Medindia

Post your Comments

Comments should be on the topic and should not be abusive. The editorial team reserves the right to review and moderate the comments posted on the site.
User Avatar
* Your comment can be maximum of 2500 characters
Notify me when reply is posted I agree to the terms and conditions

You May Also Like

View All